Drought, Sussex
- When
- November 1, 12:00 AM EST to November 30, 11:59 PM EST
- Where
- Sussex forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
After a return to closer to normal precipitation in October, the month of November proved to be drier than normal across much of New Jersey, and the United States Drought Monitor continued abnormally dry to moderate drought levels in northern to northeast New Jersey. The New Jersey's Department of Environmental Protection also continued the drought watch for the northern to northeast part of the…
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
After a return to closer to normal precipitation in October, the month of November proved to be drier than normal across much of New Jersey, and the United States Drought Monitor continued abnormally dry to moderate drought levels in northern to northeast New Jersey. The New Jersey's Department of Environmental Protection also continued the drought watch for the northern to northeast part of the state, and this included all or parts of Morris, Hunterdon, Somerset, Middlesex, Monmouth, Mercer and Ocean Counties. In addition, water restrictions that were imposed during October in Newton (Sussex County) continued because the water level at Morris Lake, the town's reservoir in Sparta, was dropping. The restrictions prohibited watering of lawns and gardens; washing cars, trucks, boats or any recreational vehicle; washing driveways, sidewalks or walkways and filling swimming pools or ornamental pools. Declining reservoir storage noted in October in the New Jersey Water Supply Authority’s Spruce Run and Manasquan Reservoirs in Hunterdon and Monmouth Counties, also persisted in November. Another noticeable and agricultural side effect of the dry weather was an expected smaller (in size) pumpkin crop. Farmers had to endure increased costs of water and electricity to irrigate their crops.
The Department of Environmental Protection urged residents in the drought watch area to voluntarily conserve water as precipitation deficits were greater in northern New Jersey and for the rest of the state to practice wise water use due to overall continued dry weather and above-average temperatures. The drought watch was continued due to below average precipitation that has decreased reservoir, ground water, and streamflow levels in the area. Signs of stress in water supply indicators persisted. The department asked residents to use water more carefully and deliberately, especially when it comes to lawn watering and other non-essential uses. The goal is to moderate water demand through voluntary conservation. Some suggested water conservation tips included: to not over-water lawns and landscaping; use a hose with a hand-held nozzle to water flowers and shrubs; avoid watering lawns and plants during the heat of the day; use a broom to sweep the sidewalk, rather than a hose; fix leaky faucets and pipes; turn off the faucet while brushing teeth and shaving and run washing machines and dishwashers only when fully loaded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 31, 11:40 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1240 AM EDT SUN NOV 1 2015
.SYNOPSIS...
HIGH PRESSURE WILL DRIFT OUT TO SEA TONIGHT. A WARM FRONT WILL
ARRIVE LATE TONIGHT FOLLOWED BY A COLD FRONT SUNDAY AFTERNOON. LOW
PRESSURE IS THEN EXPECTED TO MOVE ACROSS THE SOUTHEASTERN STATES
SUNDAY NIGHT AND MONDAY BEFORE TRACKING OFF THE COAST NEAR CAPE
HATTERAS. MILD HIGH PRESSURE IS ANTICIPATED TO INFLUENCE OUR WEATHER
TUESDAY THROUGH FRIDAY, THEN A COLD FRONT MAY ARRIVE ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A REMINDER...TURN YOUR CLOCKS BACK ONE HOUR BEFORE GOING TO BED
TONIGHT AS DAYLIGHT SAVING TIME ENDS AT 2 AM SUNDAY.
TEMPERATURES ARE STARTING TO RISE AS WARM AIR ADVECTION GETS
SETTLED INTO OUR AREA. EXPECT A WARM AND MILD REST OF THE NIGHT.
WITH A LIGHT SOUTH TO SOUTHWEST FLOW AND INCREASING CLOUD COVER,
EXPECT TEMPERATURES TO CONTINUE TO RISE OR TO LEVEL OFF THROUGH
EARLY MORNING.
SOME SHOWERS HAVE DEVELOPED TO OUR WEST BUT DRY AIR REMAINS AT THE
SURFACE AND IT MAY TAKE A BIT OF TIME FOR THAT DRY AIR TO ERODE
ENOUGH FOR SHOWERS TO REACH THE SURFACE. AS WARM, MOIST AIR
FILTERS INTO THE REGION OVERNIGHT, WE WILL ERODE THAT DRY AIR AND
POSSIBLY SEE SOME SPRINKLES OR VERY LIGHT RAIN ACROSS OUR NORTHERN
AND WESTERN AREAS TOWARD DAYBREAK.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
AS THE LOW CONTINUES TO MOVE THROUGH SOUTHERN CANADA...ITS
ASSOCIATED COLD FRONT IS EXPECTED TO PASS THROUGH OUR AREA SUNDAY
AFTERNOON AND EVENING. A FEW SPRINKLES OR LIGHT RAIN SHOWERS ARE
POSSIBLE IN THE NORTHERN PORTIONS OF THE CWA AS THE FRONT
APPROACHES AND MOVES THROUGH...BUT MOST AREAS SOUTH OF THE I-78
CORRIDOR SHOULD REMAIN DRY. SKIES WILL BE MOSTLY CLOUDY AND
TEMPERATURES WILL PEAK OUT GENERALLY IN THE MID TO UPPER
60S...ABOVE NORMAL DUE TO THE SOUTHERLY FLOW AHEAD OF THE COLD
FRONT. THIS IS A WEAK COLD FRONT SO MAJOR TEMPERATURE CHANGES ARE
NOT EXPECTED IN ITS WAKE. HOWEVER...BREEZY SOUTH TO SOUTHWEST
WINDS IN THE 10 TO 15 MPH RANGE ARE EXPECTED PRIOR TO ITS PASSAGE.
&&
.LONG TERM /TONIGHT THROUGH SATURDAY/...
A MID LEVEL LOW IS FORECAST TO BE LOCATED OVER EASTERN TEXAS AND
LOUISIANA ON SUNDAY NIGHT. THE FEATURE IS EXPECTED TO PROGRESS
NORTHEASTWARD AND IT SHOULD BECOME AN OPEN WAVE BEFORE PASSING OFF
THE MIDDLE ATLANTIC COAST ON MONDAY NIGHT. THE TRACK OF THE
SURFACE LOW ASSOCIATED WITH THE MID LEVEL FEATURE SHOULD BE ACROSS
THE SOUTHEASTERN STATES ON SUNDAY NIGHT AND MONDAY. THE LOW IS
ANTICIPATED TO PASS OFF THE COAST NEAR CAPE HATTERAS AROUND MONDAY
EVENING.
WE ARE EXPECTING TO SEE HIGH CLOUDS FROM THE SYSTEM FROM SUNDAY
NIGHT INTO MONDAY, AND SOME MID LEVEL CLOUDS FROM MONDAY INTO
MONDAY NIGHT. THE NORTHERN EXTENT OF THE LOW CLOUDS AND THE RAIN
SHIELD ASSOCIATED WITH THE SURFACE LOW REMAINS A BIT IN QUESTION.
HOWEVER, THE GUIDANCE CONTINUES TO FAVOR THE IDEA OF SOME RAIN FOR
NORTHEASTERN MARYLAND, DELAWARE AND SOUTHERN NEW JERSEY WITH A
LESSER CHANCE FOR EASTERN PENNSYLVANIA AND CENTRAL AND NORTHERN
NEW JERSEY. THE SYSTEM SHOULD BE FAR ENOUGH OFF THE COAST ON
TUESDAY MORNING TO ALLOW FOR CLEARING TO BEGIN.
THE MID LEVEL PATTERN ACROSS THE CONTIGUOUS 48 IS FORECAST TO
AMPLIFY DURING THE MID WEEK PERIOD WITH A DEEP TROUGH OVER THE
WESTERN STATES AND A MILD RIDGE OVER THE EAST. DRY WEATHER IS
ANTICIPATED FOR TUESDAY, WEDNESDAY, THURSDAY AND FRIDAY WITH
AFTERNOON TEMPERATURES FORECAST TO RISE INTO THE 70S AT MOST
LOCATIONS.
THE MID LEVEL PATTERN IS EXPECTED TO BEGIN FLATTENING LATE IN THE
WEEK AND A SHORT WAVE TROUGH IS FORECAST TO PASS OVER THE
NORTHEASTERN STATES ON FRIDAY NIGHT WITH AN ASSOCIATED COLD FRONT
ARRIVING ON SATURDAY. THE SYSTEM WILL HAVE LIMITED MOISTURE
ASSOCIATED WITH IT AND MOST OF ITS ENERGY WILL REMAIN TO OUR
NORTH. AS A RESULT, WE WILL FAVOR A DRY FORECAST FOR SATURDAY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
OVERNIGHT...VFR CEILINGS THAT LOWER SOME. A FEW SPRINKLES OR BRIEF
LIGHT RAIN SHOWERS ARE POSSIBLE MAINLY IN THE KRDG AND KABE AREAS
TOWARD DAYBREAK. SOUTH TO SOUTHWEST WINDS MAINLY 5 KNOTS OR LESS.
SUNDAY...VFR CEILINGS MAINLY 5000-8000 FEET SHOULD THIN DURING THE
AFTERNOON. A FEW SPRINKLES OR BRIEF LIGHT RAIN SHOWERS ARE POSSIBLE
ESPECIALLY NORTH AND WEST OF KPHL THROUGH ABOUT MIDDAY.
SOUTHWESTERLY WINDS INCREASING TO AROUND 10 KNOTS, WITH SOME GUSTS
UP TO 20 KNOTS FROM LATE MORNING THROUGH MID AFTERNOON.
OUTLOOK...
SUNDAY NIGHT...MAINLY VFR.
MONDAY AND MONDAY NIGHT...MAINLY VFR. THERE IS A CHANCE OF RAIN,
MAINLY FOR LOCATIONS TO THE SOUTH OF KRDG, KABE AND KTTN. THE RAIN
COULD LOWER CONDITIONS INTO THE MVFR RANGE FOR A TIME AT KILG,
KMIV AND KACY.
TUESDAY...MAINLY VFR.
TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR. PATCHY EARLY MORNING
FOG IS POSSIBLE.
&&
.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA
WATERS DURING THE OVERNIGHT HOURS ON A SOUTHERLY FLOW AROUND A
HIGH PRESSURE SYSTEM MOVING FURTHER OUT TO SEA.
FOR SUNDAY...THERE STILL APPEARS TO BE ENOUGH NEARSHORE
INSTABILITY FOR GUSTS AROUND 25 KT OR SO TO AFFECT MARINE TRAFFIC
TRANSITING IN AND OUT OF PORT, ESPECIALLY LATE MORNING INTO EARLY
AFTERNOON. THE SCA THEREFOR REMAINS IN EFFECT FOR THE COASTAL
WATERS FROM SANDY HOOK SOUTH TO CAPE MAY. GUSTS ARE EXPECTED TO
REMAIN JUST BELOW SCA CONDITIONS ADJACENT TO THE LOWER DELAWARE
BAY AND COASTAL DELAWARE THROUGH SUNDAY.
OUTLOOK...
SUNDAY NIGHT THROUGH THURSDAY...NO MARINE HEADLINES ARE
ANTICIPATED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR ANZ450>453.
&&
SYNOPSIS...GORSE/IOVINO
NEAR TERM...MEOLA
SHORT TERM...MIKETTA
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...IOVINO/MIKETTAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 316 PM EDT SAT OCT 31 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-011930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 316 PM EDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-011930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 316 PM EDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609222, 609223, 609224, 609225, 609226, 609227, 609228, 609229, 609230, 609231.